Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 28, 1999, 9:15 PM CDT for Armstrong County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1999, 9:15 PM CDT (02:15 UTC)
- Expired
- Apr 29, 1999, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Armstrong County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 290218 FFWAMA TXC011-290500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 915 PM CDT WED APR 28 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... ARMSTRONG COUNTY IN THE TEXAS PANHANDLE * UNTIL 1200 AM CDT * AN AREA OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE NORTHEAST AT 20 MPH ACROSS ALL OF ARMSTRONG COUNTY. RAINFALL RATES OF 2 INCHES PER HOUR WILL RESULT IN FLOODING AND FLASH FLOODING. SOME LOCATIONS WHICH MAY EXPERIENCE RAPID RISES IN WATER INCLUDE WAYSIDE...CLAUDE...AND GOODNIGHT. ALSO...HIGHWAY 287 MAY BECOME FLOODED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FOREhCAST OFFICE IN AMARILLO.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 3:00 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 28, 3:00 PM CDT, 6 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT WED APR 28 1999 RAIN...RAIN...AND MORE RAIN BEST DESCRIBE THIS UPCOMING PCKG FOR THE PNHDLS WITH THE POTENTIAL FOR FLOODING BEFORE ALL IS SAID AND DONE IF QPF PROGS VERIFY. IN ADDITION...SVR WX ALSO A PSBLTY. LATEST ANALYSIS DEPICTS A WEAK COLD FRONT DRAPED IN A NW TO SE FASHION ROUGHLY ALONG A KCAO TO KBGD TO KCDS TO KTXK LINE. THIS BOUNDARY WILL ACT AS A FOCUSING MECHANISM FOR TSTMS TNGT. THE DRYLINE WILL NOT BE A FACTOR HERE IN PNHDLS FOR TNGT SINCE UPSLOPE EASTERLY FLOW EXTENDS ALL THE WAY INTO NERN NM...COULD BE A FEATURE DOWNSTATE IN W TX. MOISTURE CONTINUES ADVECTING NWD AS SEEN BY RISING DEWPOINTS ALL DAY. DAYTIME HEATING HAS RESULTED IN RATHER UNSTABLE ATMOSPHERE DESPITE INCREASING CIRRUS FROM THE W AND SW. TSTMS NOW DVLPG IN LBB CWA BACK INTO ECNTRL NM. ALL SHORT RANGE MODELS SUGGEST A SHORTWAVE TROF WILL ROTATE NNEWD ACROSS REGION TNGT FROM THE STRONG CLOSED LOW CURRENTLY EVOLVING OVER SRN GREAT BASIN AND SW US. ALSO...LOV LVL JET IMPINGING ON THETA-E AXIS DRAPED OVER ERN NM INTO WRN/CNTRL SECTIONS OF FCST AREA MAY ENHANCE RAINFALL AMOUNTS...IN ADDITION TO ALL OF THE ABOVE MENTIONED. BOTTOM LINE IS TO GO WITH HIGH POPS TNGT. WILL PLACE HIGHEST OVER THE WRN AND SCALE BACK A BIT OVER THE ERN THIRD. HEAVY RAINFALL SEEMS PROBABLE AND DO AGREE WITH QPFPFD... QPFERD FOR DAY 1. WITH ALL THE RAIN THAT HAS FALLEN RECENTLY AND THE FACT THE STANDING WATER STILL EXISTS OVER MANY PARTS OF THE FCST AREA ...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR WRN/CNTRL SECTIONS TNGT. WILL LEAVE E OUT OF IT FOR NOW AS UA FLOW SUGGESTS BEST UPSLOPE AND COVERAGE OF PRECIP IN W/CNTRL. NEXT SHIFT WILL NEED TO MONITOR CLOSELY. 12Z ETA/AVN/NGM IN REASONABLE AGREEMENT THRU 48 HRS IN MAINTAINING CLOSED LOW IN A MEANDERING STATE OVER SRN GREAT BASIN AND SW US. SHORTWAVES WILL EJECT NEWD FROM THE LOW THRU FRI. SO BASICALLY... OVERALL WX SCENARIO REPEATS ITSELF THU AND FRI AS OMEGA BLOCK PATTERN BECOMES ENTRENCHED OVER THE US. FLOODING THREAT WILL INCREASE WITH TIME IF QPFPFD DAY 1 AND 2 NUMBERS VERIFY. SOME FAIRLY HIGH 4-5 DAY TOTALS ARE NOT OUT OF THE QUESTION. FOR NOW...WILL NOT ISSUE FFA PAST TNGT. WOULD LIKE TO SEE HOW WIDESPREAD TOTALS ARE TNGT BEFORE GOING MUCH BEYOND THAT TIMEFRAME. IF MODELS ARE CORRECT...UPPER LOW BEGINS OPENING UP AND MOVG ENE SATURDAY AND SUN MORNING. WILL COMMENT NEW AVN A BIT FASTER IN DOING THIS AS UPSTREAM KICKER GETS WITHIN RANGE. MAY KEEP SOME PRECIP IN SUN AND LEAVE MONDAY DRY AT THIS TIME. PRELIM NUMBERS FOLLOW. DHT 49/63/48/63 8777 GUY 50/64/49/62 8777 AMA 51/65/49/63 8777 .AMA... TX...FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR ZONES 001-006-007 -011-012-016-017. OK...FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR ZONE 001. ANDRADE
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.